prednisone and the eyes

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

FunGuy
Veteran Member


Date Joined Oct 2009
Total Posts : 1070
   Posted 1/19/2010 3:54 PM (GMT -6)   
I just made an eye appt because for the last oh, 6 months, I have noticed my distance sight has been bad and at night the lit-up road signs are very blurry even double.  The don't walk sign for example when it says 1,  I will see 11.
 
This started to happen during one of my predinisone treatments and it has not gone away. MY QUESTION is have others had this after prednisone or is it becasue I am going to be fifty this year?  I have always had better vision than even  my kids so I am not pleased........

AzJohnny
Regular Member


Date Joined Sep 2006
Total Posts : 171
   Posted 1/19/2010 4:01 PM (GMT -6)   
I haven't been on predinisone but I'm over 50 and it isn't that. Over 50 means presbyopia which affects the close-up vision, not distance vision. I hope it's not serious and they fix you right up.
AzJohnny


I feel a whole lot more the way I do now than I did a little while ago.
Crohn's Dx April 2006. Pentasa and Entocort EC


FunGuy
Veteran Member


Date Joined Oct 2009
Total Posts : 1070
   Posted 1/19/2010 4:06 PM (GMT -6)   
Thanks Johnny. I have needed weak reading glasses for a couple of years. I guess I will find out Feb 1st. Colonoscopy and EGD the next day. Whoopie, who says I don't know how to have a good time?
 


mintyamy
Regular Member


Date Joined Mar 2009
Total Posts : 50
   Posted 1/19/2010 4:30 PM (GMT -6)   
I was first put on prednisone at 16, and shortly after that, I would say a month or so, my long distance vision went downhill fast.  I went to the eye Dr. for glasses. I now need glasses to drive, especially at night, and watch TV.  Everytime I am on prednisone, I need to wear my glasses almost 24/7.  My eyes are definitely affected by prednisone!
23/female/NJ/diagnosed at 16
pentasa/reglan/folic acid
resection surgery in '05
 
 


FunGuy
Veteran Member


Date Joined Oct 2009
Total Posts : 1070
   Posted 1/19/2010 4:37 PM (GMT -6)   
Thanks Minty. Does it normally reverse to your normal vision and if so how long does it take you?
 


mintyamy
Regular Member


Date Joined Mar 2009
Total Posts : 50
   Posted 1/19/2010 4:39 PM (GMT -6)   
My vision has not gone back to "normal". But it does somewhat improve about a month after prednisone.
23/female/NJ/diagnosed at 16
pentasa/reglan/folic acid
resection surgery in '05
 
 


FunGuy
Veteran Member


Date Joined Oct 2009
Total Posts : 1070
   Posted 1/19/2010 4:43 PM (GMT -6)   
Thanks. What you have said is about what I suspected has happened to me. One time too many on prednisone. This time the predinisone was for a back injury. One more lousy side effect of Crohn's and the meds. Well I will post what happens at my eye exam.
 


Brian84
Regular Member


Date Joined Mar 2005
Total Posts : 433
   Posted 1/19/2010 9:54 PM (GMT -6)   
While we are on the topic I have questions of my own.
I am currently on 60mg of prednisone. I have been for a little over a month now. I just refilled my rx for glasses from 4 months ago. Do you guys think that my rx will be really far off already?
Also, I have extremely dry eyes all the time. I have been to an opthomologist and we have tried everything with little improvment. My eyes hurt pretty much all of the time, but in the last few days they have hurt really bad. Almost making me get headaches. Could this be from the prednisone? Oh yeah, I started methotrexate shots a month ago too.

mintyamy
Regular Member


Date Joined Mar 2009
Total Posts : 50
   Posted 1/20/2010 5:58 PM (GMT -6)   
I don't think your rx will be that far off, my eyes get worse and better, and I wear the same rx thru it all. The glasses help. I also have been dealing with dry, tired eyes. Thought maybe from the winter with all the dry heat inside and cold dry air outside?
23/female/NJ/diagnosed at 16
pentasa/reglan/folic acid
resection surgery in '05
 
 


medchrt1
Veteran Member


Date Joined Sep 2005
Total Posts : 517
   Posted 1/20/2010 6:34 PM (GMT -6)   
by "far of" do you mean would the prescription for the glasses be different had you not been on the meds, ..I think absolutely yes.... the meds are battling crohns to such a degree this is hardly considered a side affect but moreso as a direct result of the battle between crohns and the medication. There is aggravation as a result of the medication conflict to crohns. had you not been on the medication would the precription be very much far off. ..as the inflammation and crohns inflammation is ongoing then the eyesight will be affected somewhat (more) than, as compared to what is normal in a healthy person without the meds. this suggests that you are weighing the benefit of the medication. it is interesting that the crystallization of the 'sleep' does not generally occur with crohns. rather the eyes get a mucuos instead of crusting. A clue to solving the problem of crohns. could they be dry and mucuosy? If you flush your eyes with water do they burn? This might be amplyfied by the medication. the mucous membrane have concentrate salts, but they do not crystallize out. I am thinking my way through this one. As far as the headache behind the eyes yes thats result of the prednisone.

Brian84
Regular Member


Date Joined Mar 2005
Total Posts : 433
   Posted 1/20/2010 10:58 PM (GMT -6)   
medchrt1
I don't think I have any kind of mucous or crusting. My eyes just feel like sandpaper. I can never flush my eyes because they will burn so bad. I always thought it was the chlorine in the water, maybe its not??
Any tips/tricks for releiving this issue?

medchrt1
Veteran Member


Date Joined Sep 2005
Total Posts : 517
   Posted 1/21/2010 2:31 AM (GMT -6)   
prednisone alone causes fluid build up. might also want to read this, blepharitis in wiki: http://en.wikipedia.org/wiki/Blepharitis. and
http://en.wikipedia.org/wiki/Meibomian_glands
i am just brainstorming but, fatty acid secretion and inflammation are related in crohns as it does seemed to be turned on. if this is fatty acid production from pancreas this is tuned off by insulin.

Mormor Vicky
Veteran Member


Date Joined Mar 2007
Total Posts : 684
   Posted 1/21/2010 1:01 PM (GMT -6)   
WARNING!!! My eyes went crazy while on prednisone also. It might be a good idea to have your blood glucose checked. I developed steroid induced diabetes which was the reason for my eye-sight to go nuts. I didn't have it before I was put on pred. I probably was predisposed to diabetes and it just kicked me over the edge but it might be wise to have it checked out.
Vicky / 49 years old
DX'd with Crohn's during a resection August 2006
DX'd with Steriod induced Diabetes November 2006
Considered in Clinical remission but have minor signs of disease activity
 
Daughter (28) also has Crohn's since she was 12.
 
Currently on 4000mg of Pentasa only for Crohn's
No longer able to take 6-MP because of Bone-Marrow Suppression
Cymbalta, Metformin, Lipitor, Lisinopril

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, August 30, 2014 11:11 PM (GMT -6)
There are a total of 2,205,432 posts in 245,475 threads.
View Active Threads


Who's Online
This forum has 155337 registered members. Please welcome our newest member, WhiteCalico.
292 Guest(s), 9 Registered Member(s) are currently online.  Details
Tim G, TheFifthElement, Michael_T, Girlie, Rigby, AML94, hekela, Oranged, barthalemue


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer